Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Compact riemannian manifolds with essential groups of conformorphisms.


Authors: A. J. Ledger and Morio Obata
Journal: Trans. Amer. Math. Soc. 150 (1970), 645-651
MSC: Primary 53.72
MathSciNet review: 0262971
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A solution to the following conjecture: A compact connected riemannian $ n$-manifold $ (n > 2)$ with an essential group of conformorphisms is conformorphic to a euclidean $ n$-sphere.


References [Enhancements On Off] (What's this?)

  • [1] Boubakar Ba, Structures presque complexes, structures conformes et dérivations, Topologie et Géométrie Différentielle, Vol. 8, Centre Nat. Recherche Sci., Paris, 1966, pp. 74 (French). MR 0230246
  • [2] Sigurđur Helgason, Differential geometry and symmetric spaces, Pure and Applied Mathematics, Vol. XII, Academic Press, New York-London, 1962. MR 0145455
  • [3] V. Hlavatý, Zur Konformgeometrie, Proc. Acad. Amsterdam 38 (1935), 281-286.
  • [4] Shigeru Ishihara, Groups of projective transformations and groups of conformal transformations, J. Math. Soc. Japan 9 (1957), 195–227. MR 0093791
  • [5] Deane Montgomery and Leo Zippin, Existence of subgroups isomorphic to the real numbers, Ann. of Math. (2) 53 (1951), 298–326. MR 0047668
  • [6] Tadashi Nagano, On conformal transformations of Riemannian spaces, J. Math. Soc. Japan 10 (1958), 79–93. MR 0110991
  • [7] Morio Obata, Conformally flat Riemannian manifolds admitting a one-parameter group of conformal transformations, J. Differential Geometry 4 (1970), 335–337. MR 0267486

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 53.72

Retrieve articles in all journals with MSC: 53.72


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1970-0262971-1
Keywords: Conformorphism, essential (inessential) group of conformorphisms
Article copyright: © Copyright 1970 American Mathematical Society